MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-50-100-120-P6
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the distal right superficial femoral artery (sfa) with mild calcification and 80% stenosis.Access was obtained from the left common femoral and went up and over.The vessel was 5 mm in diameter and was prepared with a 5x100 mm non-abbott balloon.Pre-dilatation was performed with a 5x120 non-abbott serrated balloon.During deployment of the 5x100 mm supera self expanding stent system (sess), the thumbslide felt like it was stuck and the stent partially flowered.The physician did not feel comfortable with continuing deployment and the device was removed.A non-abbott stent was deployed without issues.There were no adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was able to be confirmed.The reported mechanical jam was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement inadvertent mishandling and/or interaction with the mildly calcified and 80% stenosed anatomy resulted in the noted device damages (kinked/bunched catheter shaft, multiple catheter shaft bends) such that the ratchet was unable to properly/fully engage the stent resulting in difficulty advancing the thumbslide/mechanical jam and the reported deployment difficulty/activation failure.Manipulation of the device in attempts to deploy the stent resulted in ratchet to sheath interaction; thus resulting in the noted separated top ratchet ear.The separated ratchet ear portion was not returned.There is no indication of a product quality issue with respect to manufacture, design or labeling.B1 - adverse event/product problem changed from product problem to adverse event/product problem b2 - outcomes attributed to ae changed from na to other, serious h1 - type of reportable event changed from malfunction to serious injury h6: health effect - clinical code 4582 removed; 2687 added h6: health effect - impact code 2199 removed; 4614 added.
 
Event or Problem Description
It was reported that the procedure was to treat the distal right superficial femoral artery (sfa) with mild calcification and 80% stenosis.Access was obtained from the left common femoral and went up and over.The vessel was 5 mm in diameter and was prepared with a 5x100 mm non-abbott balloon.Pre-dilatation was performed with a 5x120 non-abbott serrated balloon.During deployment of the 5x100 mm supera self expanding stent system (sess), the thumbslide felt like it was stuck and the stent partially flowered.The physician did not feel comfortable with continuing deployment and the device was removed.A non-abbott stent was deployed without issues.There were no adverse patient effects and no reported clinically significant delay in the procedure.Subsequent to the initially filed report, returned device analysis identified that the top ratchet ear was separated and not returned.There is the potential the separated piece remains in the patient.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18699956
Report Number2024168-2024-01782
Device Sequence Number7309201
Product Code NIP
UDI-Device Identifier08717648211768
UDI-Public08717648211768
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberS-50-100-120-P6
Device Lot Number2091661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 RUNTHROUGH GUIDE WIRE; 6FR 45 CM DESTINATION SHEATH
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale
Patient Weight70 KG